Hail, Teller
- When
- July 6, 2:29 PM MST to 2:34 PM MST
- Where
- Teller County, 2.69 mi W of Divide
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -105.210
Severe storms causes some damage to structures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms causes some damage to structures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 6, 2:26 PM MST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT WED JUL 6 2011 .SHORT TERM... (TODAY AND TONIGHT) ...CHANCE OF STRONG STORMS THROUGH THIS EVENING... STORMS HAVE KICKED OFF EARLY THIS AFTERNOON OVR THE ERN SLOPES OF THE SANGRES AND THE CONTDVD. WITH DEWPOINTS HOLDING IN THE UPPER 50S ACROSS SE CO...WILL CONTINUE TO SEE A FEW STRONG TO SVR STORMS LATE THIS AFTERNOON AND INTO THE EVE...PARTICULARLY OVR THE I-25 CORRIDOR. MAIN THREAT TO WATCH FOR WILL BE HAIL TO ONE INCH OR MORE...AND LOCALLY HEAVY RAINFALL. STEERING CURRENTS ARE NOT VERY STRONG...SO WILL HAVE TO CAREFULLY WATCH THE BURN SCAR AREAS IN PARTICULAR AS STORMS FIRE OFF THE MTNS AND FORM COMPLEXES AS THEY MOVE TO THE E. TEMPS HAVE BEEN SLOW TO RISE WITH HIGH DEWS AND CLOUD COVER EARLIER THIS MORNING. WILL PROBABLY FALL A BIT SHORT OF FORECAST HIGHS TODAY OVR THE PLAINS...A GOOD REMINDER THAT DURING AN ACTIVE MONSOON...IT IS A GOOD BET TO KEEP TEMPS ON THE LOW SIDE OF MOS GUIDANCE. WITH THAT IN MIND HAVE KEPT TEMPS IN THE 80S OVR THE PLAINS TOMORROW...AS ANOTHER ROUND OF MONSOON INDUCED STORMS HIT THE AREA. HIGHEST POPS WILL BE OVR THE ERN MTNS ONCE AGAIN. SVR PARAMETERS DO NOT LOOK VERY HIGH TOMORROW...BUT CAN NOT RULE OUT A STRONG STORM OR TWO. MAIN CONCERN WILL ONCE AGAIN BE HEAVY LOCAL RAINFALL...FOR BURN AREAS OR AREAS THAT GET GOOD QPF TODAY. ROSE .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) MODELS DIFFER ON MCS POSITION THURSDAY EVENING...WITH GFS SHOWING HEAVIEST PRECIP NEAR I-70 WHILE NAM IS FARTHER SOUTH NEAR THE NM BORDER. WILL THUS KEEP A BROADBRUSH OF SCATTERED POPS GOING AREAWIDE THURSDAY EVENING...WITH SOME ISOLATED TSRA LINGERING AFTER MIDNIGHT AS NEARLY SATURATED AIRMASS REMAINS IN PLACE. ON FRIDAY...WESTERLY FLOW ALOFT INCREASES SLIGHTLY AS UPPER HIGH WANDERS EASTWARD JUST SOUTH OF COLORADO. WITH WEAK MID LEVEL DRYING FORECAST OVER THE MOUNTAINS AND I-25 CORRIDOR...SUSPECT STORM COVERAGE WILL BE MORE ISOLATED FRIDAY AFTERNOON AND EVENING...THOUGH TOUGH TO RULE OUT CONVECTION COMPLETELY AS MOISTURE IS NEVER COMPLETELY PUSHED OUT OF THE AREA. SHOULD SEE MAX TEMPS RISE A FEW DEGF MOST AREAS FRI AFTERNOON...WITH SOME MID 90S RETURNING TO THE PLAINS NEAR THE KANSAS BORDER. SIMILAR SET-UP FOR SAT...WITH HOT TEMPS AND ISOLATED TSRA AREAWIDE. LATE SAT NIGHT/SUN...MID LEVEL SOUTHERLY FLOW LOOKS TO BRING BACK SLIGHTLY DEEPER MOISTURE TO THE AREA...WITH WEAK COLD FRONT SOMEWHERE OVER THE EASTERN PLAINS ALSO AIDING IN CONVECTIVE DEVELOPMENT AS WELL. NUDGED POPS UP SLIGHTLY AND COOLED MAX TEMPS A DEGF OR TWO SUN TO ACCOUNT FOR DEEPER MOISTURE. FAIRLY CLASSIC MONSOON UPPER PATTERN PROGGED MON THROUGH WED...WITH UPPER RIDGE GRADUALLY MOVING EASTWARD INTO THE OHIO VALLEY WHILE TROUGH SLOWLY DEEPENS OVER THE PACIFIC NORTHWEST. MID-LEVEL MOIST PLUME REMAINS IN PLACE UNTIL AT LEAST WED...SO USUAL DIURNAL TSRA CHANCES AND SEASONABLY WARM TEMPS LOOK LIKELY TO PERSIST. --PETERSEN && .AVIATION...MAIN CONCERN WILL BE TSRA THIS AFTERNOON...ESPECIALLY FOR THE KCOS AND KPUB SITES. AS OF 20Z...STORMS ALREADY DEVELOPING ALONG THE SRN FRONT RANGE...AND WILL SEE THESE STORMS MOVE INTO THE I-25 CORRIDOR OVR THE NEXT COUPLE OF HOURS. MAIN THREAT WILL BE FOR A BRIEF PERIOD OF HVY RAINFALL AND REDUCED VIS...ALONG WITH THE POTENTIAL FOR SOME SMALL HAIL. WINDS SHOULD SHIFT TO THE W AND NW AS STORMS GET CLOSER TO THE TAF SITES. WILL ALSO SEE ISOLD TO SCT TS OVR THE CONTDVD AND SAN LUIS VALLEY...THOUGH INTENSITY SHOULD BE LESS THERE. CAN NOT RULE OUT A PERIOD OF MVFR TO POSSIBLY IFR CIGS EARLY THU MORN FOR KCOS AND KPUB...PARTICULARLY IF THEY CAN PICK UP SOME APPRECIABLE RAIN THROUGH THIS EARLY EVE. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/10
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1224 PM MDT WED JUL 6 2011 COZ058>089-093>099-071830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1224 PM MDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT MOIST UPSLOPE FLOW...IN COMBINATION WITH MONSOONAL MOISTURE ALOFT...WILL PROVIDE THE FUEL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE MOUNTAINS...AND ACROSS THE PLAINS NORTH OF THE ARKANSAS RIVER. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING. THERE WILL BE THE CHANCE FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING. HAIL UP TO THE SIZE OF HALF DOLLARS...AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. THE AREA WITH THE GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF THE ARKANSAS RIVER...AND EAST OF INTERSTATE 25. EVEN THOUGH THE GROUND IS STILL VERY DRY IN MOST AREAS...HEAVY RAIN MAY RESULT IN RAPID RUN OFF ACROSS THE URBAN AREAS...WITH LOCALIZED FLASH FLOODING POSSIBLE...ESPECIALLY ACROSS COLORADO SPRINGS WHERE SOME AREAS HAVE ALREADY BEEN IMPACTED BY PERIODIC RAINFALL OVER THE PAST COUPLE DAYS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE IN AND NEAR THE WILD FIRE BURN SCARS WHERE SOILS WILL BE PRONE TO RAPID RUN OFF AND MUD AND ASH FLOWS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM THURSDAY THROUGH NEXT TUESDAY ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO. THUNDERSTORMS WILL BE MOST NUMEROUS IN AND NEAR THE MOUNTAINS. THE PRIMARY THREATS FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 50 MPH AT TIMES AND HAIL...GENERALLY UNDER 3/4 INCH IN DIAMETER. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS...THE I-25 CORRIDOR AND PORTIONS OF THE SOUTHEASTERN COLORADO PLAINS ON THURSDAY AND FRIDAY. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AS WELL AS WIND GUSTS AROUND 60 MPH. IN ADDITION...LOCALLY HEAVY RAINFALL COULD CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS BURN SCAR AREAS WHERE SOILS WILL BE PRONE TO RAPID RUN OFF AS WELL AS MUD AND ASH FLOWS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. 44/10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1215 PM MDT WED JUL 6 2011 COZ074-088-061845- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 1215 PM MDT WED JUL 6 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1257 PM MDT WED JUL 6 2011 COZ074-087-088-061930- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1257 PM MDT WED JUL 6 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 1253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GULNARE...OR 19 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AGUILAR. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT WED JUL 6 2011 COZ081-082-085-062145- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 318 PM MDT WED JUL 6 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN TELLER COUNTY IN CENTRAL COLORADO... EXTREME NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DIVIDE...OR 22 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WOODLAND PARK. GREEN MOUNTAIN FALLS. CRYSTOLA. CHIPITA PARK. CASCADE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 104 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
A roof was partially ripped off a barn.
A small barn was damaged.
An unanchored mobile home flipped at CR13 between Highway 50 and Highway 96.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333884, 333885, 333886, 333887, 333889.